MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire (subject device) was used in an aspiration procedure.However, when the proximal end of guidewire was rotated there was no reaction at the distal end.Also, when the guidewire was retracted after the procedure the physician observed fracture marks on the distal end of the guidewire.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4 - expiration date ¿ added.D4 - gtin - added.D9 - product available to stryker - updated.D9 - returned to manufacturer on - updated.H3 - device evaluated by mfg ¿ updated.H4 ¿ manufacturing date - added.There are controls in the manufacturing process to ensure the product¿ met specifications upon release.During analysis, the guidewire was noted to be kinked at 99cm from the proximal end and broken at 187.9cm from the proximal end with the core wire exposed.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The reported guidewire torque problem could not be replicated; however, the analysis results are consistent with the reported event as the distal end of the wire was broken, the guidewire was also kinked, movement could not be extended to the tip of the wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the distal part of the guidewire was noted to be fractured when the physician retracted the guidewire.Additional information provided by customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.It is probable that the guidewire was fractured as it was torqued to overcome resistance.As per the guidewire instruction for use (ifu): " never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action" an assignable cause of procedural factors will be assigned to the reported ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire torque problem¿ and analysed ¿guidewire distal tip broken/fractured during use¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal end of the guidewire was kinked as a result of handling of the device during the clinical procedure, therefore an assignable cause of handling damage will be assigned to the analysed ¿guidewire kinked/bent¿.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22560730
Report Number3012931345-2025-00118
Device Sequence Number9473957
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270909(10)0000720816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000720816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 INTERMEDIATE CATHETER (STRYKER).; TREVO PRO 18 MICROCATHETER (STRYKER).
Patient Age42 YR
Patient SexMale
Patient RaceAsian